MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If explanted; give date: lens remains implanted, therefore not explanted.Phone: (b)(6).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during implantation a small, white plastic piece was introduced into the eye together with the trailing haptic.It was removed and kept without any complications.No issues for the patient noted.No additional information was provided.
 
Additional Manufacturer Narrative
Section d10 - device available for evaluation? yes.Section d10 - returned to manufacturer on: 1/10/2021.Section h3 - device evaluated by manufacturer? yes.Section h3 - device returned to manufacturer? yes.Device evaluation: the foreign material was received on 01-10-2021 at amo puerto rico manufacturing / johnson and johnson surgical vision.The white particle was observed on the cartridge tip cap.The foreign material was sent to eag lab for further analysis.The material was analyzed by fourier transform infrared (ftir) spectroscopy and results shows that this material is consisted with abs.Even though the abs material is part of the plunger component, it is not possible to determined that this particle belongs to it since the preloaded device are not available for a thoroughly evaluation.The complaint issue reported could not be verified.However, throughout the manufacturing process there are various process controls steps that will identify and discard a unit with ¿dc-foreign material ¿ loose¿ condition.Based on the stated above, the manufacturing process have controls to identify and discard units with ¿debris/particulates¿ and devices are processed within a classified controlled environment.Based on the foreign material results and the manufacturing controls in-place, it is not possible to confirm if the foreign material observed is related to the manufacturing process, as the reported units were handled.Manufacturing record evaluation: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.  a search revealed that no additional complaints for this order number have been received.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10834661
Report Number2648035-2020-00848
Device Sequence Number11490246
Product Code HQL
UDI-Device Identifier05050474558359
UDI-Public(01)05050474558359(17)230207
Combination Product (Y/N)Y
Initial Reporter CountryFI
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2023
Device Model NumberPCB00
Device Catalogue NumberPCB0000245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2021
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer02/11/2021
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1